Alert archive / Minnesota / River Flood Warnings in 2019
River Flood Warning 94, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 19, 2019, 9:17 PM CDT for Pipestone County, Minnesota. It was in force for 21 days.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2019, 9:17 PM CDT (02:17 UTC)
- Expired
- Apr 9, 2019, 9:17 PM CDT
- In force
- 21 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pipestone County, MN
The radar
The Sioux Falls radar (KFSD), 61 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pipestone Creek at Pipestone (PIPM5).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06482500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 19, 6:26 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 19, 6:26 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 626 PM CDT Tue Mar 19 2019 .SHORT TERM...(This evening through Wednesday) Issued at 308 PM CDT Tue Mar 19 2019 Isolated showers are possible late this evening along the Missouri River Valley as an upper level trough slides southeast into central NE this evening. Little if any rain amounts are expected. In addition, widespread stratus over central SD will continue to move south- eastward into the region tonight, with some fog developing along the edge of the swath of stratus. With clouds and light winds prevailing overnight lows will remain close to freezing levels. Quiet conditions are expected on Wednesday. A weak surface front slides south early Wednesday morning; pushing more low clouds/stratus during the day. Stratus will approach our far southern counties in the evening hours. It will also be breezy, with gusts up to 25 mph throughout the day. Daytime temperatures will be slightly cooler than today, ranging from the upper 30s to upper 40s. .LONG TERM...(Wednesday night through Tuesday) Issued at 308 PM CDT Tue Mar 19 2019 The main features in the extended forecast are the warming trend and a chance of showers over the weekend. Upper level ridge builds over the western CONUS for the remainder of the week, keeping the region relatively dry and warmer. Highs on Friday and into the weekend are expected to range from the upper 40s to mid 50s, especially where the snowpack is minimal (mainly south of I-90). The next chance for precipitation arrives Saturday into Sunday night as a negatively tilted upper trough moves through. There is still uncertainty in phase/amplitude with this system. However, looks like the forecast area will be impacted with periods of rain. In terms of QPF,the latest GFS seems the most aggressive one, suggesting around 0.5 inch of total rain. On the other hand, the ECMWF looks weaker and does not bring much precipitation into the FA. As of now, 0.1"- 0.5" of total rainfall looks possible. However, this is a period to keep monitoring, given the low confidence on track and strength of the system, as well as the extreme difference in QPF amounts. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 625 PM CDT Tue Mar 19 2019 Light northwest winds will become light and variable overnight, with a broken low-cloud deck moving in from the northwest. As the near-surface layer saturates, some reduction in visibility is possible with patchy fog. A weak front Wednesday will bring slightly stronger northwest winds, gusting to around 20 kt during the afternoon. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...05 LONG TERM...05 AVIATION...VandenBoogart
Hazardous weather outlook, Mar 19, 5:28 AM CDT, 15 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 528 AM CDT Tue Mar 19 2019 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-201030- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles- Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings- Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson- McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD- Bon Homme-Yankton-Clay SD-Union- 528 AM CDT Tue Mar 19 2019 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Flooding from recent rain and snow melt will continue. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A significant warm up is expected late this week. This will likely lead to additional snow melt, and additional rises of area streams and rivers. Many area rivers are expected to return to moderate to major flood levels this weekend or early next week. Stay tuned to area flood statements for additional information. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 9:17 PM CDT | River Flood Warning | FSD | Minnehaha | 21 days |
| Mar 20, 12:51 PM CDT | River Flood Warning | FSD | Moody | 77 days |
| Mar 19, 9:17 PM CDT | River Flood Warning | FSD | Cottonwood, Jackson | 47 days |
| Mar 19, 9:17 PM CDT | River Flood Warning | FSD | Pipestone | 21 days |
Nearby
River Flood Warnings in Minnesota, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.